Health knowledge made personal
Join this community!
› Share page:

is it possible for me to experience side effects from increased citalopram dosage even though i have been on 20mg for 5 years? i


Posted by blackers

 
Answers (2)
Sort by: Newest first | Oldest first
For the last year I've managed to stay on just 20mg a day and I've recently experienced not only a major increase in my depression but also the side effects have gotten worse and some new ones (heartburn - and a LOT of it) have appeared.  If anyone has any insights, I'd also appreciate them.

Hi Blackers,

I have also been on Citalopram for around five years and have been on 20mg, 40mg and 60mg a day. I currently take 40mg a day. I have definitely found that each time a dose has been increased or decreased that I feel side effects. For me I tend to feel a little dizzy and nauseous, a bit 'out of it' and that makes me feel quite anxious. I have had panic attacks when my dosage has been changed and I believe increased anxiety is quite common. What side effects is it that you have been suffering from and how much has your dose been increased by? Most side effects tend to settle within a few days or a week but if they last longer than that and are bothering you then I would definitely go and see your doctor and see if they can offer some further advice or even put you back down to 20mg a day and increase your dose slower.

All the best and take care of yourself :) 

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: